MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy surgical procedure, an incomplete staple line was identified after a blue sureform 60 reload was fired with a sureform 60 stapler instrument.The initial reporter claimed that half of the stapler fired and the other half was wide open.The stapler instrument reportedly did not fire, but it cut.No bleeding was reported.The surgeon then chose to convert the case to open surgery due to the issue.The system did not display any errors.This event resulted in a less than 15 minute surgical delay.
 
Additional Manufacturer Narrative
A review of the stapler logs associated with the event revealed the following: the logs show a sureform 60 stapler instrument (part #480460-12, lot #t10240529-0306) was installed on the system 1 time and fired 1 blue sureform 60 reload.On the only install, the first clamp was successful, and the firing was completed with no pauses for compression.The instrument was then removed and not used again in the procedure.There were no stapler related errors in the logs.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The sureform 60 stapler and sureform 60 blue reload associated with this complaint were analyzed by the failure analysis team and the findings did not replicate or confirm the customer reported event.The instrument and reload were fully functional.No product issues were identified.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21658359
Report Number2955842-2025-08649
Device Sequence Number18250565
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(17)270930(10)K14240913
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-10
Device Catalogue Number48360B
Device Lot NumberK14240913
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown